Convergence analysis of a finite volume method for Maxwell's equations in nonhomogeneous media
Publication in refereed journal


Times Cited
Web of Science38WOS source URL (as at 19/09/2020) Click here for the latest count
Altmetrics Information
.

Other information
AbstractIn this paper, we analyze a recently developed finite volume method for the time-dependent Maxwell's equations in a three-dimensional polyhedral domain composed of two dielectric materials with different parameter values for the electric permittivity and the magnetic permeability. Convergence and error estimates of the numerical scheme are established for general nonuniform tetrahedral triangulations of the physical domain. In the case of nonuniform rectangular grids, the scheme converges with second order accuracy in the discrete L-2-norm, despite the low regularity of the true solution over the entire domain. In particular, the finite volume method is shown to be superconvergent in the discrete H(curl; Omega)-norm. In addition, the explicit dependence of the error estimates on the material parameters is given.
All Author(s) ListChung ET, Du Q, Zou J
Journal nameSIAM Journal on Numerical Analysis
Year2003
Month1
Day1
Volume Number41
Issue Number1
PublisherSIAM PUBLICATIONS
Pages37 - 63
ISSN0036-1429
eISSN1095-7170
LanguagesEnglish-United Kingdom
Keywordsconvergence; finite volume method; inhomogeneous medium; Maxwell's equations; stability
Web of Science Subject CategoriesMathematics; Mathematics, Applied; MATHEMATICS, APPLIED

Last updated on 2020-20-09 at 03:32